MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE STRAIGHT

VASCUTEK LTD GELWEAVE STRAIGHT
Model Number N/A
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Stroke/CVA (1770); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code: 1770 - stroke/cva: it was reported that the patient had suffered from 7 strokes.Impact code: 4618 - permanent impairment: the patient was left permanently blind and inability to work.Medical device problem: 3190 - insufficient device problem information: awaiting further information.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: four year review was performed for gelweave > medical event > stroke (b)(6) 2022 - (b)(6) 2026, unfortunately no statistical analysis could be performed, this is due to a first time occurrence for this event.Investigation findings: 3233 - results pending completion of investigation: investigation conclusion: 11 - conclusion not yet available: additional information: this incident was received from the patient's legal representative.No adverse event has been reported by the physician from the site.
 
Event or Problem Description
Incident was received from the patient's legal representative and a summary of the incident information is stated below: on the evening of (b)(6) 2024, a few hours after the intervention described as "replacement of the ascending aorta with a dacron prosthesis of 38 mm diameter with reinforcement of proximal and distal anastomoses using acuseal strips and bio glue surgical adhesive under extracorporeal circulation (ecc)," my wife began receiving automatic sms messages stating, "mri stroke." as no one had informed her that i was in a serious, unconscious condition, she called the hospital, where icu staff informed her that, i had suffered 7 strokes."considering the cardio-embolic nature of the events, the number of 7 strokes, and the context of surgery involving implantation of prosthetic materials and use of surgical adhesives, there is a high medical probability that the embolic source was the formation of a thrombus directly related to the implanted medical devices or their material.As a result of the incident the patient is reporting an "inability to work and permanent blindness".This event occured when the patient was hospitalised in (b)(6).

Brand Name
GELWEAVE STRAIGHT
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9-RR
UK   PA4 9RR
MDR Report Key25158761
Report Number9612515-2026-00019
Device Sequence Number21195634
Product Code DSY
UDI-Device Identifier05037881105048
UDI-Public05037881105048
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number732038-G
Device Lot Number25386917
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient SexUnknown